Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sore throat, black tongue and blood with mucus. What is causing this?

Answered by
Dr.
Dr. Kulbir Singh

General & Family Physician

Practicing since :2010

Answered : 726 Questions

default
Posted on Sat, 19 Jan 2013 in Ear, Nose and Throat Problems
Question: I woke up with a sore throat and noticed the back of my tongue has turned a little brown/black I also coughed up a little blood with the mucus.
doctor
Answered by Dr. Kulbir Singh 4 hours later
Hello and thanks for writing in
Black tongue and blood with mucus can be due the high dose of caffeine but we need to prove it by some investigation like endoscopy. The blood which comes can be from lungs or stomach. More possibility is that it is from stomach the reason is the drug caffeine. The blood from the lungs can only come if you have prolonged cough. I do not think you have cough.

In my opinion you need to get your endoscopy done to find out the origin of the bleeding and according treatment can be planned. In addition to this take H2-receptors like Ranitidine or PPI inhibitors like pantoprazole by consulting your doctor. Take liquid diet which is easy to digest if you have no stomach pain. Also check for stool color.

If blood came more frequently than you must go to the ER immediately and get treated.
Hope this will help you. Write back for any follow up query.
Best Wishes and get well soon.
Dr. Kulbir Singh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Abdominal pain

doctor1 MD

I am on bio-identical hormones and my testosterone level has gone from 62 to 247 in the last 8mos. My GYN has finally told me to stop the testosterone for a while. I ve been having abdominal pain and now lower/upper back pain for the past 3mos. Had ultrasound last wk and it came back showing uterus is anteverted, small hypoechoic foci likely respresents fibroids measuring 8mm. As well as a 1.5cm right ovarian cyst containing some internal debris and a 1.3cm simple left ovarian cyst. Can this be a result of the high testosterone? And is this something to be concerned about? And will these go away on their own?

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

I have severe Crohn s disease. I just got over a flare recently but it hurts to go to the bathroom. I drank vodka last night and I think it s having a negative affect on my stomach. I m trying to go to the bathroom (#2) but I get a sharp pain towards the lower part of my abdomen and by but butt. So painful that I can t go...any advise? I ve tried laxatives and stool softener a but they just make me even more crampy and miserable .

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...